WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
When I recently went in for a chest infection my blood pressure was way out there. The doctor put me on two 10mg capsules of Lisinopril a day. My blood pressure remains high. What causes my blood pressure to remain high even on BP meds? I do not work and do not have a lot of home stress or anything like that. I do not smoke, don't drink at all.
If your blood pressure remains high after medication, then there are two possibilities. Either the medication is not suiting you. OR there is some underlying cause which needs to be eliminated. Recent head injury, hyperthyroidism, renal artery stenosis (by dopplar studies or MRI), abnormal kidney function (by kidney function tests), hyper function of adrenals, Cushing’s syndrome, abnormal liver function etc would have been ruled out. You should consult a cardiologist for high BP. To diagnose the cause tests like kidney function, liver function, lipid profile, thyroid, adrenal gland function, EKG, ECHO, tread mill etc are done. If no cause is found then what you have is essential hypertension. The doctor will need to adjust the type and dose of medication. This may need a few trials before a medication that suits you is adjusted at an optimal dose. Keep a morning evening record of your blood pressure for a few days. Apart from medication you need to eat healthy, exercise regularly as advised by the cardiologist, reduce salt intake, take alcohol with caution or better avoid, quit smoking if you do and reduce total calorie intake in a day, maintain your weight, cholesterol and lipids under control. Take care!
I didn't realize I had an answer to this as I hadn't received any notification of such. I thank you. Now I have another question.
I am now on 40 mg of Lisinopril per day. After 13 days of this my BP readings suddenly started being fantastic and remained that way for 9 days. I'm talking numbers (on top) like 106, 111, 98, etc. Then they started coming up again. I also started having some spells where I couldn't breathe. I do have COPD, but hadn't had any problems like this since I got over my pneumonia last winter. I do take Spiriva once a day, and albuterol by nebulizer for this. In any event, I wonder why there is all this fluctuation.
I was eating a banana every morning, with some crackers, to take my various supplements. I know there can be a problem with too much potassium and Lisinopril but question if that banana could do it. I started dropping my Lisinopril to 30 mg a day 2 days ago and also quit having my banana -- and I prayed a lot. After the first day that I dropped back to 30 mg with no banana I had no severe breathing spells. I've had none today. However, I don't think this Lisinopril is doing it for me. My average BP yesterday was 152/79. Today so far the average for the top number is 143. Can you add any information or suggestions for me.
Your article is very nice & beneficial for all, your blog has good information, your blog is giving the huge beneficial information to all people, I very appreciate to your blog article, I read your blog article seriously, and I got huge health care information, I am very satisfied with your blog article, I sure there is no one any blog has this type blog article, and blood pressure problems are very bad for the world and you give the information about it, how to keep safe our life, how to stop it, you mentioned it in the blog article, so I would like to say thanks to you to post this blog article.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.